Florida, 2004

Damaging Wind in Florida, June 2, 2004

June 2, 2004 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 2, 4:00 AM CST, 6 hours 50 minutes earlier.

Area forecast discussion, Jun 2, 4:00 AM CST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION...RETRANSMITTED
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT WED JUN 02 2004

.SHORT TERM...UPSTREAM MCS CONTINUES TO MOVE RAPIDLY EAST THIS
MORNING...WITH SVR TSTM WATCH JUST TO THE WEST OF FCST AREA AT THIS
TIME.  DIFFUSE SFC BOUNDARY NOTED EXTENDING WEST TO EAST ALONG GULF
COASTAL REGION...AND EXPECT MCS TO CONTINUE TO MOVE EASTWARD JUST
NORTH OF THIS BOUNDARY TODAY.  SHORTWAVE ENGERY MOVING INTO NORTHERN
LOUISIANA THIS MORNING PROGGED TO MOVE EAST ACROSS AREA TODAY AS
WELL...MAINTAINING UPPER SUPRORT.  LIGHTNING ACTIVITY HAS INCREASED
DRAMATICALLY WITH MCS AS IT APPROACHED THE MISSISSIPPI RIVER THIS
MORNING...AND SPC HAS FCST AREA OUTLOOKED SLIGHT SEVERE TODAY WHICH
SEEMS REASONABLE.  WONT BE SURPRISED TO SEE SVR WX BOXES SHIFT EAST
ACROSS FCST AREA TODAY.  NO DIRECTIONAL SHEAR NOTED ON AREA
VWPS...BUT LOLVL SPEED SHEAR OF ABOUT 30 KNOTS NOTED.  AGREE WITH
SPC THAT PRIMARY THREAT WILL BE DAMAGING STRAIGHT LINE WINDS AND
POSSIBLY SOME LARGE HAIL. (SEE HWOMOB FOR MORE DETAILS ON SEVERE
THREAT FOR TODAY).  OTHERWISE...WITH REGARD TO TEMPS TODAY...
UNDERCUT MOS BY ABOUT 5 OR 6 DEGREES DUE TO EXPECTED WIDESPREAD
CLOUD COVER AND PCPN.  TUESDAYS MAX TEMPS WERE PRIMARILY IN THE
UPPER 70S AND LOWER 80S UNDER SIMILAR CIRCUMSTANCE.  MAX TEMPS TO
REBOUND TO CLOSER TO CLIMATOLOGICAL NORMS THURSDAY AND FRIDAY WITH
LESS CLOUD COVER AND PCPN.

/12

&&

.EXTENDED...EXPECT RAIN CHANCES TO DECREASE SOMEWHAT DURING LATTER
PART OF THE WEEK AS COMPARED TO PAST COUPLE OF DAYS...BUT WILL KEEP
SLIGHT CHANCE TO SCATTERED POPS...MAINLY AFTERNOON AND
EVENING...INTO EARLY NEXT WEEK.

/12

&&

.MARINE...A CLUSTER OF STRONG THUNDERSTORMS MOVING EASTWARD ACROSS
LOUISIANA THIS MORNING WILL MOVE INTO THE GULF COASTAL WATERS OF
ALABAMA BY MID MORNING...AND NORTHWEST FLORIDA BY LATE MORNING TO
EARLY AFTERNOON.  A MODERATE SOUTH WIND WILL CONTINUE OFFSHORE AND
WEAKEN THROUGH THE WEEK...WITH THE AFTERNOON SEABREEZE DEVELOPING
NEAR SHORE.  ON THURSDAY...A WEAKENING COLD FRONT WILL APPROACH THE
MARINE AREA AND WEAKEN THROUGH FRIDAY.

/05

&&

.FIRE...WET/HUMID CONDITIONS WILL CONTINUE TO PRECLUDE THE NEED FOR
ANY HEADLINES THROUGH MOST OF THE WEEK.

/12

&&

.PRELIMINARY TEMPS / POPS...

MOBILE     82 75 90 70 / 60 50 30 20
PENSACOLA  80 75 91 71 / 60 50 30 20
DESTIN     80 75 88 73 / 50 50 30 20
EVERGREEN  82 70 89 65 / 60 50 20 20
WAYNESBORO 80 71 89 66 / 60 50 20 20
CAMDEN     82 70 88 64 / 60 50 20 20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

 12/SHEPHERD
 05/GARMON
Hazardous weather outlook, Jun 2, 4:05 AM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
505 AM CDT WED JUN 2 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021900-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
505 AM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

A COMPLEX OF STRONG THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL
DISTURBANCE MOVING RAPIDLY EAST OUT OF TEXAS WILL PRODUCE NUMEROUS
THUNDERSTORMS ACROSS SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND THE
WESTERN FLORIDA PANHANDLE TODAY.  THE THUNDERSTORMS WILL MOVE INTO
SOUTHEAST MISSISSIPPI THIS MORNING...MOVING EAST TO SOUTH CENTRAL
ALABAMA AND THE WESTERN FLORIDA PANHANDLE BY MID DAY.  A FEW
THUNDERSTORMS WITH THIS COMPLEX COULD BE SEVERE...WITH DAMAGING
DOWNBURST WINDS BEING THE PRIMARY THREAT.  LARGE HAIL WILL ALSO BE
POSSIBLE WITH A FEW STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY.  NO ORGANIZED
SEVERE OR OTHERWISE HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE REQUIRED TODAY.

STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jun 2, 9:55 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1055 AM CDT WED JUN 2 2004

ALZ056-059-060-FLZ001>006-021700-
ESCAMBIA-COVINGTON-CONECUH-COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND
OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...ANDALUSIA...BREWTON...EVERGREEN...
CRESTVIEW...FORT WALTON BEACH...NAVARRE AND PENSACOLA...
1055 AM CDT WED JUN 2 2004

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA
ALABAMA...ESCAMBIA FLORIDA...COVINGTON...CONECUH...OKALOOSA AND
SANTA ROSA COUNTIES...

AT 1051 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 6 MILES NORTH OF FAIRNELSON TO 7 MILES
WEST OF PENSACOLA NAVAL BASE...AND MOVING EAST AT 40 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MIXONVILLE...BREWTON...DEANS...PENSACOLA...MULAT...BERRYDALE...ORIOLE
BEACH AND MILTON NEAR WHITING FIELD THROUGH NOON CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 45 TO 55 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 2, 10:33 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1133 AM CDT WED JUN 2 2004

ALZ057-058-021730-
BUTLER-CRENSHAW-
INCLUDING THE CITIES OF...LUVERNE...
1133 AM CDT WED JUN 2 2004

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER BUTLER AND CRENSHAW
COUNTIES...

AT 1127 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 3 MILES SOUTHWEST OF SAUCER TO 4 MILES
SOUTHWEST OF OAKY STREAK...AND MOVING NORTHEAST AT 25 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
WALD...PIGEON CREEK...I65 AND AL 10...I65 AND AL 185...GREENVILLE AND
BRANTLEY THROUGH 1230 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Santa Rosa

When
June 2, 10:50 AM CST to 10:52 AM CST
Where
Santa Rosa County, Milton
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
EMERGENCY MANAGER
Coordinates
30.633, -87.033

Winds from a thunderstorm blew down several trees and power lines just east of Milton. Some minor roof damage was also reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405760.